Alert archive / California / Snow Advisories in 2007

Snow Advisory 13, NWS Las Vegas, NV

November 10, 2007Inyo County, California

NWS Las Vegas, NV issued this snow advisory at Nov 10, 2007, 2:08 PM PST for Inyo County, California. It took effect at Nov 11, 2007, 4:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2007, 2:08 PM PST (22:08 UTC)
In effect from
Nov 11, 2007, 4:00 AM PST
Expired
Nov 11, 2007, 10:51 AM PST
In force
7 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KVEF 102208
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
208 PM PST SAT NOV 10 2007

.A STRONG COLD FRONT WILL BRING HIGH ELEVATION SNOW TO THE EASTERN
SIERRA SLOPES ON SUNDAY.

CAZ519-111100-
/O.NEW.KVEF.SN.Y.0013.071111T1200Z-071112T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
208 PM PST SAT NOV 10 2007

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW
ADVISORY FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM
4 AM TO 4 PM PST SUNDAY.

SNOW LEVELS WILL START OFF AT OR ABOVE 9000 FEET SUNDAY
MORNING...BUT WILL DROP TO AROUND 7500 FEET AS COLD AIR PUSHES IN
DURING THE DAY. THE HEAVIEST SNOW ACCUMULATIONS OF 4 TO 6 INCHES
ARE EXPECTED AT OR ABOVE 8500 FEET...AND THE SNOW WILL END SUNDAY
AFTERNOON. 

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

MORGAN
2 follow-up statements
000 
WWUS45 KVEF 111207
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
407 AM PST SUN NOV 11 2007

.LIGHT SNOW WITH OCCASIONAL MODERATE BURSTS EARLY THIS MORNING
WILL ACCOMPANY A COLD FRONT AS IT CROSSES THE EAST SLOPE OF THE
SOUTHERN SIERRA.

CAZ519-112000-
/O.CON.KVEF.SN.Y.0013.000000T0000Z-071112T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
407 AM PST SUN NOV 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SNOW LEVELS WILL START OFF NEAR 9000 FEET THIS MORNING...BUT WILL
DROP TO AROUND 7500 FEET AS COLD AIR PUSHES IN DURING THE DAY. THE
HEAVIEST SNOW ACCUMULATIONS WILL OCCUR THROUGH 9 AM THIS MORNING
WITH 4 TO 6 INCHES EXPECTED AT OR ABOVE 8500 FEET. THE SNOW WILL
TAPER OFF OR END EARLY THIS EVENING.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME.

$$

PIERCE
000 
WWUS45 KVEF 111851
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1051 AM PST SUN NOV 11 2007

CAZ519-112000-
/O.CAN.KVEF.SN.Y.0013.000000T0000Z-071112T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1051 AM PST SUN NOV 11 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE SNOW
ADVISORY FOR THE EASTERN SIERRA SLOPES. 

THE DEEPER MOISTURE HAS MOVED AWAY FROM THE ADVISORY AREA...AND
ONLY SCATTERED SNOW SHOWERS ARE EXPECTED FOR THE REMAINDER OF THE
DAY. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED.

A SPOTTER IN ASPENDELL REPORTED RAIN AT 8500 FEET...WITH SNOW
ABOVE 9000 FEET.

$$

MORGAN

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Nov 10, 9:50 AM PST, 4 hours 18 minutes earlier.

Area forecast discussion, Nov 10, 9:50 AM PST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
950 AM PST SAT NOV 10 2007

.SYNOPSIS...HIGH CLOUDINESS ASSOCIATED WITH THE NEXT STORM SYSTEM
WILL START TO INVADE OUR SKIES FROM THE NORTHWEST THIS AFTERNOON.
CLOUDS WILL CONTINUE TO INCREASE TONIGHT AND SUNDAY AS AN AREA OF
LOW PRESSURE MOVES THROUGH THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT. AS THE LOW PASSES THERE WILL BE A CHANCE OF SHOWERS SUNDAY
AND SUNDAY NIGHT AND GUSTY NORTH WINDS. TEMPERATURES WILL BE CLOSER
TO NORMAL MONDAY AND TUESDAY BEFORE REBOUNDING ON WEDNESDAY.
&&

.UPDATE...SATELLITE SHOWS MOSTLY CLEAR SKIES AREAWIDE AS WE ARE IN
BETWEEN TWO STORM SYSTEMS TODAY. PACKAGE LOOKS FINE FOR TODAY AND DO
NOT PLAN TO UPDATE. ONCOMING STORM IS SHAPING UP TO BE LESS CLEAR
CUT THAN IT LOOKED YESTERDAY /AND WHAT ELSE IS NEW/. WILL ELABORATE
MORE ON THIS ISSUE THIS AFTERNOON.
&&

.PREV DISCUSSION...
315 AM PST SAT NOV 10 2007

.SHORT TERM...SUBTROPICAL MOISTURE THAT WAS ADVECTED NORTH ACROSS
THE AREA YESTERDAY WILL BE EXITING NORTHWEST ARIZONA SHORTLY.
SATELLITE SHOWS HIGH CLOUDINESS MOVING INTO NORTHERN
CALIFORNIA/WESTERN NEVADA ASSOCIATED WITH STRONG JET MOVING INTO THE
PACIFIC NORTHWEST. THOSE HIGH CLOUDS WILL START TO INCREASE OVER THE
NORTHWEST PORTION OF THE FORECAST AREA THIS AFTERNOON. THE REMAINDER
OF THE AREA WILL ENJOY MOSTLY SUNNY SKIES...LIGHT WINDS AND ABOVE
NORMAL TEMPERATURES. MODELS IN GENERAL CONSENSUS SPLITTING THE NEXT
TROUGH AS IT CROSSES THE GREAT BASIN/MOJAVE DESERT SUNDAY AND SUNDAY
NIGHT. MOST OF THE ENERGY IS CONTAINED IN THE SOUTHERN STREAM WHICH
DIGS SOUTHEAST ACROSS SOUTHERN CALIFORNIA SUNDAY NIGHT WITH AN UPPER
LOW CLOSING OFF OVER NORTHWEST MEXICO EARLY MONDAY. IN THE MEANTIME
THE NORTHERN PORTION OF THE TROUGH WEAKENS AS IT CROSSES NORTHERN
NEVADA AND UTAH. WHAT IS IMPRESSIVE IS THE PRECIPITABLE WATER PLUME
AVAILABLE TO BE TAPPED IN THE EASTERN PACIFIC. THE LAST PASS OF A
POLAR ORBITING SATELLITE AT MIDNIGHT INDICATED A LARGE AREA OF
PRECIPITABLE WATER VALUES BETWEEN 1.50-1.85 INCHES BETWEEN 30-37N
LATITUDE AND 130-140W LONGITUDE. MUCH OF THIS MOISTURE IS ADVECTED
INLAND AHEAD OF SOUTHERN STREAM TROUGH WITH HIGHEST QPF AMOUNTS NOW
BEING SHOWN OVER THE MOUNTAINS OF SOUTHERN CALIFORNIA. LIGHTER QPF
AMOUNTS ARE STILL SHOWN WITH THE WEAKENING NORTHERN STREAM ACROSS
SOUTHERN NEVADA AND NORTHWEST ARIZONA SUNDAY NIGHT. UPPER LOW CLOSES
OFF OVER NORTHWEST MEXICO ON MONDAY WITH NORTHERN STREAM STAYING
ACTIVE WITH SEVERAL DISTURBANCES MOVING THROUGH THE PACIFIC
NORTHWEST/NORTHERN ROCKIES. TEMPERATURES WILL STAY WELL ABOVE NORMAL
TODAY BEFORE FALLING CLOSER TO NORMAL SUNDAY AND
MONDAY.

.LONG TERM...HIGH PRESSURE EXPECTED TO REMAIN OFF THE SOUTHERN CA
COAST KEEPING THE MAJORITY OF THE WEATHER NORTH OF THE AREA. SOME
DIFFERENCES BETWEEN THE MODELS WEDNESDAY NIGHT AND THURSDAY. THE GFS
BRINGS A SHORTWAVE THROUGH NORTHERN NEVADA WEDNESDAY NIGHT AND EARLY
THURSDAY WITH PRECIP JUST SKIRTING THE FAR NORTHERN AREAS OF THE
CWA. THE ECMWF KEEPS A RIDGE IN PLACE WHILE THE DGEX KEEP THE
SHORTWAVE WELL NORTH OF NEVADA. RIGHT NOW WILL TAKE THE MIDDLE ROAD
AND KEEP QPF OUT OF THE AREA...BUT KEEP TEMPERATURES DOWN SLIGHTLY.
THURSDAY THROUGH SUNDAY...THE CWA IS FORECAST TO BE UNDER A FAIRLY
STRONG RIDGE WITH DRY CONDITIONS AND TEMPERATURES WARMING A COUPLE
OF DEGREES EACH DAY.

.AVIATION...FOR MCCARRAN...MOSTLY SUNNY SKIES EXPECTED IN THE LAS
VEGAS VALLEY TODAY ALONG WITH LIGHT AND VARIABLE WINDS. CHANGES WILL
OCCUR ON SUNDAY WHEN A STORM SYSTEM APPROACHING FROM THE WEST WILL
SIGNIFICANTLY INCREASE CLOUD COVERAGE AND BRING A CHANCE OF
PRECIPITATION TO MCCARRAN EARLY SUNDAY EVENING. WINDS WILL INCREASE
OUT OF THE SOUTHWEST SUNDAY AFTERNOON...THEN BECOME NORTHERLY WITH
GUSTS UP TO 25 KTS POSSIBLE AFTER THE COLD FRONT PASSES EARLY SUNDAY
EVENING AROUND 04Z.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOSTLY SUNNY SKIES EXPECTED MUCH OF TODAY WITH SOME
HIGH CLOUDS PUSHING INTO INYO COUNTY DURING THE AFTERNOON.
SUNDAY...A STORM SYSTEM WILL AFFECT THE AREA...SIGNIFICANTLY
INCREASING CLOUDS...AND BRINGING A CHANCE OF PRECIP. INCREASED WEST
TO SOUTHWEST SURFACE WINDS CAN BE EXPECTED AHEAD OF THE ASSOCIATED
COLD FRONT...THEN SWITCH TO NORTH TO NORTHWEST DIRECTION AFTER
FRONTAL PASSAGE.

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

MORGAN/PIERCE/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 10, 5:22 AM PST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
522 AM PST SAT NOV 10 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-111100-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
522 AM PST SAT NOV 10 2007 /622 AM MST SAT NOV 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE AREA SUNDAY AND
SUNDAY NIGHT. THE SYSTEM WILL PRODUCE A CHANCE OF SHOWERS...LOCALLY
GUSTY WINDS AND DROP TEMPERATURES CLOSER TO NORMAL. SNOW LEVELS
WILL INITIALLY BE ABOVE 8000 FEET ON SUNDAY BUT FALL TO AROUND
7500 FEET SUNDAY NIGHT WITH LIGHT ACCUMULATIONS IN THE MOUNTAINS. SOUTHWEST
WINDS SUNDAY WILL BE SHIFTING TO A NORTHERLY DIRECTION AS THE COLD
FRONT MOVES THROUGH LATE SUNDAY AND SUNDAY NIGHT. THE NORTHERLY
WINDS MAY BECOME FAIRLY STRONG...ESPECIALLY DOWN THE COLORADO
RIVER VALLEY SUNDAY NIGHT INTO MONDAY. NO SIGNIFICANT WEATHER IS
EXPECTED TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PIERCE

Nearby

Snow Advisories in California, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.